Louisiana, 2004

Hail in Louisiana, May 13, 2004

May 13, 2004 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 13, 1:28 PM CST, 2 hours 30 minutes earlier.

Area forecast discussion, May 13, 1:28 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
228 PM CDT THU MAY 13 2004

.DISCUSSION...

THE MAIN FORECAST ISSUE THROUGH THE WEEKEND IS ADDITIONAL RAINFALL
ON ALREADY SATURATED GROUNDS.

A LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS SOUTHEAST TEXAS
WILL MOVE INTO LOUISIANA LATE THIS AFTERNOON. ISOLATED POCKETS OF
HIGH WINDS WILL CONTINUE WITH THIS SYSTEM UNTIL IT EXITS/DISSIPATES
TOWARDS MIDNIGHT.

FRIDAY WILL BRING ANOTHER ROUND OF RAIN/THUNDERSTORMS/HEAVY RAIN...
MAINLY IN THE AFTERNOON AND EVENING HOURS. FRONTAL SYSTEM STALLS
ALONG NORTHERN PORTION OF CWA FRIDAY NIGHT AND WILL CONTINUE TO BE
A FOCUSING MECHANISM FOR ADDITIONAL RAINFALL THROUGH SATURDAY.

RAINFALL TOTALS THIS AFTERNOON AND EVENING WILL BE ON THE ORDER OF 1
TO 2 INCHES. AT THIS POINT...WILL CONTINUE THE FLASH FLOOD WATCH
DUE TO LOW FLASH FLOOD GUIDANCE VALUES.  15

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  71  83  67  81 /  80  70  40  50
BPT  71  83  67  81 /  60  70  40  50
AEX  68  81  64  79 /  80  70  60  50
LFT  69  82  67  81 /  80  70  50  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH THROUGH FRIDAY...TORNADO WATCH FOR VERNON...
BEAUREGARD...ALLEN...CALCASIEU...JEFF DAVIS...AND CAMERON PARISHES
UNTIL 6 PM.
TX...FLOOD WATCH THROUGH FRIDAY...TORNADO WATCH FOR TYLER...JASPER...
NEWTON...HARDIN...JEFFERSON...AND ORANGE COUNTIES UNTIL 6 PM.

&&

ERICKSON
Hazardous weather outlook, May 13, 4:29 AM CST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
529 AM CDT THU MAY 13 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
141000-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
529 AM CDT THU MAY 13 2004

.DAY ONE...TODAY AND TONIGHT...
A FLOOD WATCH IS IN EFFECT FOR TODAY. SHOWERS AND THUNDERSTORMS
WILL BECOME LIKELY BY AFTERNOON. SOME OF THESE THUNDERSTORMS
COULD REACH SEVERE LEVELS. LOCALLY HEAVY RAINFALL IS POSSIBLE.
ADDITIONAL AMOUNTS OF 1 TO 2 INCHES OF RAINFALL CAN BE EXPECTED TODAY
WITH THE HEAVIER AMOUNTS FROM THE INTERIOR OF SOUTHEAST TEXAS TO
CENTRAL AND SOUTH CENTRAL LOUISIANA. SINCE 6 TO 12 INCHES OF RAIN
HAD FALLEN OVER MUCH OF THE AREA SINCE LATE TUESDAY...THIS COULD BE
A WIDESPREAD FLOODING EVENT. MANY RIVERS ARE IN FLOOD FROM THE
PREVIOUS RAINFALL. SEVERE THUNDERSTORMS ARE ALREADY DEVELOPING IN
THE COLLEGE STATION AREA UPSTREAM FROM OUR AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SHOWERS AND THUNDERSTORMS ARE AGAIN LIKELY ON FRIDAY WITH ANOTHER
1 TO 2 INCHES OF RAIN OVER THE AREA. THE FLOOD WATCH COULD BE
EXTENDED OUT TO SATURDAY WHEN A COLD FRONT IS EXPECTED TO MOVE
INTO THE COASTAL AREA...PRODUCING 1 TO 3 INCHES OF ADDITIONAL
RAIN. SOMEWHAT DRIER WEATHER IS EXPECTED EARLY NEXT WEEK AS HIGH
PRESSURE BUILDS IN FROM THE EAST.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
MAY BE NEEDED ON TODAY THROUGH SATURDAY TO PASS ALONG POSSIBLE
FLOODING INFORMATION.

SWEENEY

In the hours before

Local storm report, May 13, 2:52 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
352 PM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             MAURICEVILLE            30.22N 93.87W
05/13/2004  0.88 INCH        ORANGE             TX   LAW ENFORCEMENT

            REPORTED BY SHERIFFS DEPT.

0340 PM     HAIL             NEDERLAND               29.97N 94.00W
05/13/2004  0.88 INCH        JEFFERSON          TX   PUBLIC

&&

THM
Local storm report, May 13, 3:08 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
408 PM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             PORT ARTHUR             29.90N 93.93W
05/13/2004  0.75 INCH        JEFFERSON          TX   PUBLIC

&&

THM
Local storm report, May 13, 3:23 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
423 PM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             GROVES                  29.95N 93.92W
05/13/2004  0.75 INCH        JEFFERSON          TX   TRAINED SPOTTER

            REPORTED BY RETIRED NWS EMPLOYEE.

0415 PM     TSTM WND DMG     FIELDS                  30.53N 93.57W
05/13/2004                   BEAUREGARD         LA   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

0415 PM     TSTM WND DMG     DERIDDER                30.85N 93.29W
05/13/2004                   BEAUREGARD         LA   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

0415 PM     TSTM WND DMG     LONGVILLE               30.60N 93.23W
05/13/2004                   BEAUREGARD         LA   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

&&

THM
Local storm report, May 13, 3:30 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
430 PM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0428 PM     WATER SPOUT      7 SW JOHNSON BAYOU      29.70N 93.74W
05/13/2004                   XXX                XX   PUBLIC

            NUMEROUS WATERSPOUTS REPORTED BY PLATFORM IN WEST CAMERON
            BLOCK 17.

0428 PM     MARINE TSTM WIND 7 SW JOHNSON BAYOU      29.70N 93.74W
05/13/2004  70 MPH           XXX                XX   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 17.

&&

THM
Local storm report, May 13, 3:49 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
449 PM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND GST     8 SSW LAKE CHARLES      30.10N 93.25W
05/13/2004  60 MPH           CALCASIEU          LA   PUBLIC

            REPORTED BY TOW BOAT CAPTAIN DOCKED NEAR ELLENDER BRIDGE.

&&

THM
Local storm report, May 13, 3:53 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 PM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLASH FLOOD      NEDERLAND               29.97N 94.00W
05/13/2004                   JEFFERSON          TX   PUBLIC

            WATERS COMING INTO GARAGE REPORTED BY CITIZEN.

&&

THM

The radar

The Lake Charles radar (KLCH), 23 km away, was scanning. The volume nearest the first event began at 22:00 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Calcasieu

When
May 13, 3:58 PM CST
Where
Calcasieu County, Iowa
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.233, -93.017

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396423.